Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 107, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 21, 2011, 7:28 PM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 21, 2011, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4077 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS54 KLCH 220028
SVRLCH
TXC241-351-457-220130-
/O.NEW.KLCH.SV.W.0107.110622T0028Z-110622T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
728 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROOKELAND...
NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...EBENEZER...JASPER...
NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES TOLEDO BEND DAM...
NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...ROCKLAND...COLMESNEIL...CHESTER...
* UNTIL 830 PM CDT
* AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 16 MILES
NORTHEAST OF BROOKELAND TO 19 MILES NORTHWEST OF CHESTER...MOVING
SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNDELL...HARRISBURG...MAYFLOWER AND FARRSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3106 9457 3104 9445 3112 9405 3114 9404
3116 9392 3117 9358 3119 9356 3118 9353
3111 9354 3110 9356 3108 9355 3092 9378
3085 9403 3081 9438 3082 9461 3101 9467
TIME...MOT...LOC 0028Z 328DEG 18KT 3132 9382 3114 9400
3112 9446 3116 9472
$$
232 follow-up statements
301
WWUS54 KLCH 220101
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
801 PM CDT TUE JUN 21 2011
TXC241-351-457-220130-
/O.CON.KLCH.SV.W.0107.000000T0000Z-110622T0130Z/
JASPER TX-NEWTON TX-TYLER TX-
801 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN TYLER...NORTHERN NEWTON AND NORTHERN JASPER COUNTIES...
AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MAYFLOWER TO
BROWNDELL TO ROCKLAND TO 8 MILES NORTH OF CHESTER..MOVING SOUTHEAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISBURG...TOLEDO BEND DAM...COLMESNEIL...FARRSVILLE...JASPER AND
WIERGATE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3106 9457 3104 9445 3112 9405 3114 9404
3116 9392 3117 9358 3119 9356 3118 9353
3111 9354 3110 9356 3108 9355 3092 9378
3085 9403 3081 9438 3082 9461 3101 9467
TIME...MOT...LOC 0101Z 328DEG 18KT 3118 9372 3107 9390
3098 9436 3102 9462
$$
MM769
WWUS54 KLCH 220132
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
832 PM CDT TUE JUN 21 2011
TXC241-351-457-220141-
/O.EXP.KLCH.SV.W.0107.000000T0000Z-110622T0130Z/
JASPER TX-NEWTON TX-TYLER TX-
832 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TYLER...NORTHERN
NEWTON AND NORTHERN JASPER COUNTIES HAS EXPIRED...
THE STORMS HAVE WEAKENED AND ARE NO LONGER CONSIDERED A THREAT.
LAT...LON 3106 9457 3104 9445 3112 9405 3114 9404
3116 9392 3117 9358 3119 9356 3118 9353
3111 9354 3110 9356 3108 9355 3092 9378
3085 9403 3081 9438 3082 9461 3101 9467
TIME...MOT...LOC 0101Z 328DEG 18KT 3126 9383 3114 9401
3103 9445 3107 9471
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:02 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 21, 3:02 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
302 PM CDT TUE JUN 21 2011
.DISCUSSION...
MUCH NEEDED RAINFALL IS ONGOING AT THIS TIME ACROSS SOUTH-CENTRAL
LOUISIANA. THESE STORMS WILL LIFT OFF TO THE NORTHEAST THROUGH THE
EVENING HOURS. SHOWER ACTIVITY TO DRAW TO A CLOSE THROUGH THE
EVENING HOURS ONLY TO REDEVELOP DURING THE OVERNIGHT HOURS.
LOOKING AT A 70 PERCENT CHANCE ON WEDNESDAY AS GULF MOISTURE WILL
REMAIN AND THE UPPER LEVEL TROF WILL SUPPORT STORM DEVELOPMENT.
PRECIP BEGINS TO SHUT DOWN ON THURSDAY INTO FRIDAY AS MOISTURE
GETS SHUNTED OFF TO THE SOUTH AND EAST AND WEAK RIDGING FROM THE
WEST BEGINS TO BUILD IN. THIS WILL KEEP TEMPS COOLER THAN WE HAVE
HAD OVER THE LAST SEVERAL WEEKS. THE WEEKEND IS SHAPING UP NICELY
AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 86 76 89 75 / 40 70 40 40 20
KBPT 76 86 76 89 75 / 40 70 40 40 20
KAEX 73 88 72 90 72 / 40 70 30 20 20
KLFT 74 86 75 90 74 / 40 70 40 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Jun 21, 5:35 AM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT TUE JUN 21 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-221000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 535 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT BANDS OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING FOR THE OUTER COASTAL WATERS 20 TO 60 NM OUT...MAINLY FOR SEAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WET PATTERN CONTINUES WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS ON WEDNESDAY AND THURSDAY. CHANCES TAPER OFF FRIDAY INTO SATURDAY. SUNDAY WILL SEE A RETURN OF THE HOT AND DRY CONDITIONS AS HIGH PRESSURE REBUILDS FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SWEENEY
In the hours before
Special weather statement, Jun 21, 1:33 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 133 PM CDT TUE JUN 21 2011 LAZ028-029-031-032-211915- RAPIDES LA-EVANGELINE LA-ALLEN LA-AVOYELLES LA- 133 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...ALLEN AND AVOYELLES PARISHES UNTIL 215 PM CDT... AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTH OF BEAVER...MOVING NORTHEAST AT 25 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... GLENMORA AND TURKEY CREEK BY 145 PM... CHENEYVILLE BY 210 PM... LECOMPTE AND ECHO BY 215 PM... THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PEA TO NICKEL SIZE HAIL WILL ALSO BE POSSIBLE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3130 9249 3102 9209 3073 9255 3085 9271 25
Special weather statement, Jun 21, 1:44 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 144 PM CDT TUE JUN 21 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-220000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 144 PM CDT TUE JUN 21 2011 ...TROPICAL FUNNEL CLOUDS POSSIBLE... AT 140 PM...THE NATIONAL WEATHER SERVICE RECEIVED A REPORT OF A FUNNEL CLOUD IN LAFAYETTE. ANOTHER REPORT OF A FUNNEL CLOUD WAS RECEIVED EARLIER TODAY FROM DEQUINCY. A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN-COOLED BOUNDARIES... KNOWN AS OUTFLOW BOUNDARIES...COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION. 25
Local storm report, Jun 21, 3:56 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG PLAUCHEVILLE 30.96N 91.98W
06/21/2011 AVOYELLES LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TWO TREES DOWN.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:57 PM CDT | Special Weather Statement | LCH | Newton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.